MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882960
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the tip of two (2) burs broke off during the procedure.There was no delay to the procedure as a result of this event.It was noted that there was no broken piece(s) that was left inside the patient's body.There was no patient impact or injury.On follow-up, it was reported by the manufacturer representative that the tip broke off most likely due to the use of too many rpm; the maximum for the bur is 6.000 rpm and the handpiece or console can go up to 30.000 rpm.The customer was not able to check the rpm that was being used.
 
Additional Manufacturer Narrative
Analysis found that the tips of the burs broke off at the proximal end of the suction window which would have resulted in the reported event.The portions that detached measured 0.408¿ and 0.402¿ respectively.The irrigation hoods at the distal tips were ground down.The inner and front hub bushings were dislodged from their seated position.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8784946
Report Number1045254-2019-00331
Device Sequence Number13870079
Product Code EQJ
UDI-Device Identifier20681490047283
UDI-Public20681490047283
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Model Number1882960
Device Catalogue Number1882960
Device Lot Number0208998962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1